Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 9, 2012, 6:36 PM CDT for Iroquois County, Illinois; Jasper County, Newton County, Indiana. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 9, 2012, 7:13 PM CDT
- In force
- 37 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 102 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:52 PM CDT | HAIL 2.75 | Morocco, IN | 3 BLOCKS FROM THE CENTER OF MOROCCO...HAIL RANGED FROM GOLFBALL TO BASEBALL SIZED. |
| Aug 9, 7:18 PM CDT | HAIL 1.25 | 6 Se Brook, IN | HAIL RANGED FROM QUARTER TO HALF DOLLAR SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS53 KLOT 092336
SVRLOT
ILC075-INC073-111-100030-
/O.NEW.KLOT.SV.W.0113.120809T2336Z-120810T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
636 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 730 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONRAD TO 6 MILES SOUTHEAST OF
ST. ANNE...AND MOVING SOUTHEAST AT 25 MPH.
QUARTER SIZED HAIL WAS REPORTED IN HOPKINS PARK WITH THESE STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ENOS AROUND 645 PM CDT.
MOROCCO AROUND 650 PM CDT.
BEAVER CITY AROUND 700 PM CDT.
SURREY AROUND 705 PM CDT.
BROOK AROUND 710 PM CDT.
FORESMAN AND KENTLAND AROUND 715 PM CDT.
COLLEGEVILLE AND RENSSELAER AROUND 720 PM CDT.
PERCY JUNCTION...PERKINS AND GOODLAND AROUND 725 PM CDT.
OTHER LOCATIONS AFFECTED...
U.S. 41 DRAGWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4091 8698 4084 8699 4083 8709 4074 8710
4074 8752 4100 8768 4101 8766 4101 8753
4107 8753 4115 8735 4095 8692 4091 8693
TIME...MOT...LOC 2336Z 315DEG 21KT 4106 8745 4097 8760
WIND...HAIL 60MPH 1.00IN
$$
LENNING1 follow-up statement
229
WWUS53 KLOT 100013
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CDT THU AUG 9 2012
ILC075-INC073-111-100020-
/O.CAN.KLOT.SV.W.0113.000000T0000Z-120810T0030Z/
IROQUOIS IL-NEWTON IN-JASPER IN-
713 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER...NEWTON AND
NORTHEASTERN IROQUOIS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING FOR NEWTON AND SOUTHERN JASPER
COUNTIES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NEWTON COUNTY AND SOUTHERN JASPER COUNTY UNTIL 745 PM CDT OR 845 PM
EDT.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF
IROQUOIS COUNTY UNTIL 800 PM CDT.
LAT...LON 4091 8698 4084 8699 4083 8709 4074 8710
4074 8752 4100 8768 4101 8766 4101 8753
4107 8753 4115 8735 4095 8692 4091 8693
TIME...MOT...LOC 0010Z 315DEG 21KT 4092 8727 4083 8742
$$
LENNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:53 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 9, 4:53 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 PM CDT THU AUG 9 2012
.DISCUSSION...
259 PM CDT
STRONG STORM SYSTEM TO PUSH ACROSS THE REGION TODAY BRINGING
WIDESPREAD RAINFALL...LAKE EFFECT SHOWERS AND THUNDERSTORMS...AND
THE POTENTIAL FOR WATERSPOUTS.
THIS AFTERNOON...STRONG UPPER LOW DROPPING SOUTH INTO NORTHERN
WISCONSIN THIS AFTERNOON WITH LEADING VORT LOBE PIVOTING ACROSS
SOUTHEASTERN WISCONSIN AND NORTHERN ILLINOIS. HAVE SEEN STEADY
INCREASE IN SHOWER COVERAGE THIS AFTERNOON ACROSS NORTHERN
ILLINOIS...AND EXPECT TREND TO CONTINUE...PARTICULARLY FOR THE FAR
NORTHEASTERN PORTIONS OF THE STATE CLOSER TO THE VORT MAX. AS WE HEAD
INTO THE EVENING HOURS...EXPECT BROAD SCALE LIFT INTO INCREASE
ACROSS THE AREA AS STRONG H5 HEIGHT FALLS ASSOCIATED WITH THE UPPER
LOW TO BEGIN TO OVERSPREAD THE AREA WITH AN ASSIST FROM THE LEFT
EXIT REGION OF THE JET STREAM AS IT DROPS SOUTHEAST ACROSS MINNESOTA
INTO NORTHWESTERN ILLINOIS. VERY WEAK ELEVATED INSTABILITY AT LEAST
INTO THE LATE EVENING HOURS MAY SUPPORT AN ISOLATED THUNDERSTORM OR
TWO...BUT OVERALL NOT OVERLY CONCERNED ABOUT THE THUNDER THREAT
NORTH OF INTERSTATE 80. FARTHER SOUTH ON THE OTHER HAND...MODEST
INSTABILITY CLOSER TO THE BAROCLINIC ZONE SHOULD BE ABLE TO SUPPORT
DEEPER CONVECTION AND MODERATE SHEAR VALUES OF 30 TO 40 KT MAY
SUPPORT MORE ORGANIZED CONVECTION. IN FACT HAVE ALREADY SEEN A
COUPLE SUPERCELLS JUST TO THE WEST OF THE CWA...WILL HAVE TO CLOSELY
MONITOR THE SOUTHERN TIER OF COUNTIES OR SO THROUGH THE EVENING.
OVERNIGHT INTO FRIDAY...SURFACE LOW IS EXPECTED TO DEEPEN AS IT
PUSHES EAST ACROSS INDIANA THE LIFTS NORTHEAST INTO OHIO. STRONG
COLD ADVECTION ON THE BACKSIDE OF THE LOW WILL LEAD TO H85 TEMPS
FALLING BELOW 10C WITH SURFACE-850 DELTA TS GRADUALLY INCREASING TO
NEAR 15C BY FRIDAY MORNING...AND BUFR SOUNDINGS CONTINUE TO
ADVERTISE LAKE INDUCED CAPE VALUES IN EXCESS OF 1500 J/KG AT TIMES
ASSUMING LAKE TEMPS AROUND 73C //SOUTH BUOY IS NEAR 76F NOW//. NO
MAJOR CHANGES IN THINKING AS FAR AS THE WATER SPOUT POTENTIAL
GOES...STILL LOOKING AT A FAVORABLE SETUP WITH DEEP CONVECTION
EXPECTED AND STRONG INSTABILITY. FRIDAY NIGHT...WINDS BEGIN TO BACK TO
THE NORTHWEST AS THE LOW CONTINUES TO LIFT NORTHEAST TOWARDS
QUEBEC AND SHOULD SHIFT ANY LINGERING LAKE EFFECT SHOWERS EAST
INTO INDIANA/MICHIGAN.
THIS WEEKEND...MODELS CONTINUE TO SHOW GOOD AGREEMENT IN THE OVERALL
SYNOPTIC PATTERN THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING
ACROSS THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION
AND LOW PRESSURE DEPARTING NORTH/NORTHEAST INTO QUEBEC. SHOULD BE
OVERALL A PLEASANT WEEKEND LOCALLY WITH DRY CONDITIONS AND
TEMPERATURES SLIGHTLY BELOW NORMAL...WITH HIGH TEMPS IN THE MID TO
UPPER 70S.
NEXT WEEK...MODELS COMING INTO BETTER AGREEMENT ON UPPER LEVEL
SYSTEM PROPAGATING ACROSS THE AREA ON MONDAY BRINGING A THREAT FOR
SHOWERS AND THUNDERSTORMS. UNCERTAINTY INCREASES BEYOND MONDAY...BUT
IN GENERAL GUIDANCE IS NOW ADVERTISING FLAT RIDGING PERSISTING
ACROSS THE CENTRAL WESTERN CONUS KEEPING US UNDER SLIGHTLY
NORTHWESTERLY FLOW ALOFT. THIS IS A CHANGE FROM EARLIER RUNS OF
ESPECIALLY THE ECMWF WHICH WAS ADVERTISING STRONG RIDGING
BUILDING INTO THE AREA AND A BIG WARMUP. DID BACK OFF A FEW
DEGREES ON TEMPS FOR THE MIDDLE PART OF NEXT WEEK...AND IF MODEL
TRENDS CONTINUE MAY HAVE TO BACK OFF SOME MORE. BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE AREA THROUGH
THE EVENING. THUNDER POTENTIAL GENERALLY ENDING AROUND SUNSET.
* MVFR AND POSSIBLY OCCASIONAL IFR CEILINGS AND VISIBILITIES WITH
THE PRECIPITATION.
* NORTHEAST WINDS TURNING MORE NORTHERLY OVERNIGHT.
* NORTH WINDS TOMORROW BECOMING GUSTY TO ARND 25KT.
KREIN
//DISCUSSION...UPDATED 18Z...
SITUATION TODAY IS MORE TYPICAL OF AUTUMN THAN AUGUST.
STRENGTHENING FRONTAL SYSTEM TO THE SOUTHEAST OF THE
TERMINALS...WITH A LOW PRESSURE CENTER MOVING TO THE NORTHEAST
ALONG THE FRONT OVERNIGHT. AREAS OF RA/SHRA ARE INCREASING OVER
NORTHERN ILLINOIS AND NORTHWEST INDIANA AT EARLY AFTERNOON. THESE
WILL CONTINUE INTO THE OVERNIGHT HOURS IN THE PROXIMITY OF THE
LOW. SOME THUNDERSTORMS ARE A POSSIBILITY...BUT THE PATTERN FAVORS
MORE OF A SCATTERED EMBEDDED SITUATION INSTEAD OF THE TYPICAL
SUMMER SCENARIO. PRECIPITATION WILL GRADUALLY SHIFT TO THE EAST
EARLY THURSDAY AS THE FRONTAL SYSTEM MOVES FURTHER AWAY. MVFR
CEILINGS AND VISIBILITIES...AND EVEN BRIEFLY HIGH-END IFR...CAN BE
EXPECTED WITH THE HEAVIEST PRECIPITATION.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM CONFIDENCE IN SHOWER/THUNDERSTORM TREND.
* LOW TO MEDIUM CONFIDENCE IN MVFR/IFR POTENTIAL.
* HIGH CONFIDENCE IN WIND TREND.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...VFR.
SATURDAY...VFR.
SUNDAY...VFR.
MONDAY...SLIGHT CHANCE TSRA EARLY...OTHERWISE VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
RODRIGUEZ
&&
.MARINE...
252 PM...GALE WARNING NOW IN EFFECT FOR LATE TONIGHT THROUGH
FRIDAY EVENING. BROAD LOW PRESSURE OVER THE OHIO VALLEY WILL
TIGHTEN AND STRENGTHEN TONIGHT AS IT LIFTS NORTHEAST ACROSS LAKE
ERIE FRIDAY MORNING...THEN SLOWLY DRIFTS NORTH ACROSS LAKE HURON
FRIDAY NIGHT. AT THE SAME TIME...HIGH PRESSURE CURRENTLY OVER
ONTARIO AND HUDSON BAY WILL BUILD SOUTHWEST ACROSS THE NORTHERN
PLAINS AND THE WESTERN LAKES TONIGHT AND FRIDAY. THESE TWO SYSTEMS
WILL CAUSE THE GRADIENT TO TIGHTEN ACROSS LAKE MICHIGAN WITH
NORTHEAST WINDS STEADILY INCREASING TONIGHT AND LIKELY REACHING
GALES BY SUNRISE FRIDAY. THE GALES ARE EXPECTED TO CONTINUE
THROUGH MUCH OF THE DAYLIGHT HOURS FRIDAY...THEN SLOWLY DIMINISH
TO 30 KTS FRIDAY NIGHT. FORECAST SOUNDINGS SUGGEST THAT 35-40 KTS
IS POSSIBLE BUT ALSO SOMEWHAT DEPENDENT ON HOW STRONG/TIGHT THE
GRADIENT BECOMES. EVENTUALLY THE HIGH WILL MOVE SOUTHEAST ACROSS
THE SOUTHERN LAKES SATURDAY INTO SATURDAY NIGHT...AS THE LOW LIFTS
NORTH INTO QUEBEC. THIS WILL ALLOW WINDS TO DIMINISH FROM SOUTH TO
NORTH DURING THIS TIME PERIOD. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL 10 PM SATURDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 PM SATURDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...4 AM FRIDAY TO 9 PM FRIDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 4 AM FRIDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 4 AM FRIDAY.
&&Hazardous weather outlook, Aug 9, 3:23 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 323 PM CDT THU AUG 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 323 PM CDT THU AUG 9 2012 /423 PM EDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY INTO THIS EVENING...WITH THE THREAT OF ISOLATED THUNDERSTORMS CONTINUING NEAR THE LAKE OVERNIGHT. SOME LIMITED POTENTIAL DOES EXIST FOR ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY SOUTH OF A LINE FROM STREATOR ILLINOIS TO DE MOTTE INDIANA. ANY OF THE STORMS THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. WATERSPOUTS ARE POSSIBLE ON LAKE MICHIGAN THIS EVENING AND ESPECIALLY TONIGHT. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE ONSHORE AS BRIEF TORNADOES POSING A THREAT TO AREAS WITHIN A MILE OF THE LAKE. FINALLY...THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR LAKE MICHIGAN FRIDAY MORNING...WITH A CONTINUED THREAT FOR WATERSPOUTS ON LAKE MICHIGAN. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE ONSHORE AS BRIEF TORNADOES POSING A THREAT TO AREAS WITHIN A MILE OF THE LAKE. THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE THROUGH SATURDAY EVENING. IN ADDITION...LARGE AND BATTERING WAVES ON LAKE MICHIGAN COULD RESULT IN SOME MINOR LAKESHORE FLOODING OR OVERWASH IN THE MOST TYPICAL WAVE SUSCEPTIBLE AREAS FRIDAY INTO FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO REMAIN ABREAST OF DEVELOPING WEATHER CONDITIONS THIS EVENING FOR ANY POSSIBLE INCREASE IN THE SEVERE WEATHER POTENTIAL. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-102030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 323 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL CONTINUE TONIGHT. ALSO...THERE IS A CHANCE OF WATERSPOUTS THIS EVENING WITH ISOLATED WATERSPOUTS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED WATERSPOUTS ARE LIKELY FRIDAY MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. GALE FORCE WINDS ARE LIKELY FRIDAY MORNING THROUGH FRIDAY EVENING...WITH HAZARDOUS CONDITIONS FOR SMALL CRAFT LIKELY TO CONTINUE INTO SATURDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 323 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN. ALSO...THERE IS A CHANCE OF WATERSPOUTS THIS EVENING WITH ISOLATED WATERSPOUTS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED WATERSPOUTS ARE LIKELY FRIDAY MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. GALE FORCE WINDS ARE LIKELY TO DEVELOP FRIDAY MORNING AND LINGER INTO FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN BY WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
In the hours before
Local storm report, Aug 9, 4:55 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
455 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 E FAIRBURY 40.75N 88.49W
08/09/2012 E1.00 INCH LIVINGSTON IL TRAINED SPOTTER
&&
RCLocal storm report, Aug 9, 5:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 WSW STREATOR 41.10N 88.90W
08/09/2012 E0.25 INCH LIVINGSTON IL PUBLIC
QUARTER SIZED HAIL FELL ON FARM FOR 10 MINUTES...ENDING
AT ABOUT 500 PM. HAIL COVERED THE GROUND.
&&
RCLocal storm report, Aug 9, 5:13 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 WSW STREATOR 41.10N 88.90W
08/09/2012 E1.00 INCH LIVINGSTON IL PUBLIC
QUARTER SIZED HAIL FELL ON FARM FOR 10 MINUTES...ENDING
AT ABOUT 500 PM. HAIL COVERED THE GROUND.
&&
RCLocal storm report, Aug 9, 5:15 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 4 WSW STREATOR 41.10N 88.90W
08/09/2012 LIVINGSTON IL PUBLIC
SOME TREES DOWN ON FARM.
&&
RCLocal storm report, Aug 9, 5:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
559 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL MANTENO 41.25N 87.84W
08/09/2012 E0.88 INCH KANKAKEE IL TRAINED SPOTTER
SOUTH OF HIGHWAY 9.
&&
RCLocal storm report, Aug 9, 6:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL HOPKINS PARK 41.07N 87.61W
08/09/2012 E1.00 INCH KANKAKEE IL PUBLIC
2690 SOUTH 13000 EAST ROAD.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:30 AM CDT | Gale Watch | LOT | 11 hr | |
| Aug 9, 4:30 AM CDT | Small Craft Advisory | LOT | 24 hr | |
| Aug 9, 3:06 PM CDT | Gale Warning | LOT | 30 hr | |
| Aug 9, 3:32 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 73 min |
| Aug 9, 4:31 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 53 min |
| Aug 9, 4:35 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 55 min |
| Aug 9, 5:17 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 43 min |
| Aug 9, 5:44 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 61 min |
| Aug 9, 6:13 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 62 min |
| Aug 9, 6:57 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 63 min |
| Aug 9, 6:55 PM CDT | Tornado Warning | LOT | Jasper, Newton | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.